Existence of solutions of multi-valued Urysohn integral equations

  • T. S. Angell
Contributed Papers


We prove the existence of a solution of an integral inclusion of Urysohn type with delay. By imposing standard boundedness, convexity, and semicontinuity conditions on the set-valued mapping defining the integral inclusion, we show that the right-hand side of the relation constitutes a mapping defined on a suitable Banach space and satisfying the conditions of Kakutani's theorem for the existence of a fixed point of a set-valued mapping. By introducing the notion of generalized or chattering state solutions, we show how the convexity requirements may be relaxed.

Key Words

Urysohn equations delay systems set-valued mappings Kakutani's theorem semicontinuity 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Chen, H. Y.,Successive Approximation for Solutions of Functional Integral Equations, Journal of Mathematical Analysis and Applications, Vol. 80, pp. 19–30, 1981.Google Scholar
  2. 2.
    Fitzgibbon, W. E.,Stability for Abstract Nonlinear Volterra Equations Involving Finite Delay, Journal of Mathematical Analysis and Applications, Vol. 60, pp. 429–434, 1977.Google Scholar
  3. 3.
    Ragimkhanov, R. K.,The Existence of Solutions to an Integral Equation with Multivalued Right Side, Siberian Mathematical Journal, Vol. 17, pp. 533–536, 1976.Google Scholar
  4. 4.
    Gaidarov, D. R., andRagimkhanov, R. K.,An Integral Inclusion of Hammerstein, Siberian Mathematical Journal, Vol. 21, pp. 159–163, 1980.Google Scholar
  5. 5.
    Chuong, P. V.,Solutions Continues a Droite d'une Equation Integrale Multivoque, Seminaire d'Analyse Convexe, Montpellier, France, 1979.Google Scholar
  6. 6.
    Angell, T. S.,On the Optimal Control of Systems Governed by Nonlinear Volterra Equations, Journal of Optimization Theory and Applications, Vol. 19, pp. 29–45, 1976.Google Scholar
  7. 7.
    Angell, T. S.,Existence of Optimal Control without Convexity and a Bang-Bang Theorem for Linear Volterra Equations, Journal of Optimization Theory and Applications, Vol. 19, pp. 63–79, 1976.Google Scholar
  8. 8.
    Angell, T. S.,The Controllability Problem for Nonlinear Volterra Systems, Journal of Optimization Theory and Applications, Vol. 41, pp. 9–35, 1983.Google Scholar
  9. 9.
    Glashoff, K., andSprekels, J.,The Regulation of Temperature by Thermostats and Set-Valued Integral Equations, Journal of Integral Equations, Vol. 4, pp. 95–112, 1982.Google Scholar
  10. 10.
    Glashoff, K. G., andSprekels, J.,An Application of Gliksberg's Theorem to Set-Valued Integral Equations Arising in the Theory of Thermostats, SIAM Journal on Mathematical Analysis, Vol. 12, pp. 477–486, 1981.Google Scholar
  11. 11.
    Filippov, A. F.,Differential Equations with Discontinuous Right-Hand Side, American Mathematical Society, Translations Series 2, Vol. 42, pp. 199–232, 1964.Google Scholar
  12. 12.
    Hájek, O.,Discontinuous Differential Equations, I, Journal of Differential Equations, Vol. 32, pp. 149–170, 1979.Google Scholar
  13. 13.
    Krasnoselskii, M. A., Zabreiko, P. P., Pustylnik, E. I., andSobolevskii, P. E.,Integral Operators in Spaces of Summable Functions, Noordhoff International Publishing, Leyden, Holland, 1976.Google Scholar
  14. 14.
    Ioffe, A. E., andTihomirov, V. M.,Theory of Extremal Problems, North-Holland Publishing Company, Amsterdam, Holland, 1979.Google Scholar
  15. 15.
    Cesari, L., andSuryanarayana, M. B.,On Recent Existence Theorems in the Theory of Optimization, Journal of Optimization Theory and Applications, Vol. 31, pp. 397–415, 1980.Google Scholar
  16. 16.
    Edwards, R. E.,Functional Analysis, Holt, Reinhart, and Winston, New York, New York, 1965.Google Scholar
  17. 17.
    Bohnenblust, H. F., andKarlin, S.,On a Theorem of Ville, Contributions to the Theory of Games, I, Edited by H. W. Kuhn and A. W. Tucker, Princeton University Press, Princeton, New Jersey, pp. 155–160, 1950.Google Scholar
  18. 18.
    Angell, T. S.,On Controllability for Nonlinear Hereditary Systems: A Fixed-Point Approach, Nonlinear Analysis, Vol. 4, pp. 529–545, 1980.Google Scholar
  19. 19.
    Cesari, L.,Closure Theorems for Orientor Fields and Weak Convergence, Archive for Rational Mechanics and Analysis, Vol. 55, pp. 332–356, 1974.Google Scholar
  20. 20.
    Cesari, L.,Optimization Theory and Applications: Problems with Ordinary Differential Equations, Springer-Verlag, New York, New York, 1983.Google Scholar
  21. 21.
    Bennati, M. L.,Un Teorema di Existenza per Controlli Ottimi di Sistemi Definiti da Equazioni Integrali di Urysohn, Annali di Matematica Pura ed Applicata, Vol. 121, pp. 187–197, 1979.Google Scholar
  22. 22.
    Gamkrelidze, R. V.,On Sliding Optimal States, Soviet Mathematics Doklady, Vol. 3, pp. 559–561, 1962.Google Scholar
  23. 23.
    Minorsky, N.,Nonlinear Oscillations, Van Nostrand Company, Princeton, New Jersey, 1962.Google Scholar
  24. 24.
    Reissig, R.,Erzungene Schwingungen mit Zäher und Trockener Reibung, Mathematische Nachrichten, Vol. 11, pp. 345–384, 1954.Google Scholar

Copyright information

© Plenum Publishing Corporation 1985

Authors and Affiliations

  • T. S. Angell
    • 1
  1. 1.Department of Mathematical SciencesUniversity of DelawareNewark

Personalised recommendations